Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 63, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 28, 2012, 7:30 PM CDT for Garza County, Kent County, Texas. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2012, 7:30 PM CDT (00:30 UTC)
- Expired
- Apr 28, 2012, 8:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 110 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 8:28 PM CDT | HAIL 1 | 6 Sw Jayton, TX | |
| Apr 28, 8:33 PM CDT | HAIL 1 | 3 Sw Jayton, TX | |
| Apr 28, 8:33 PM CDT | HAIL 1.25 | 4 W Jayton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 6:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 3525 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS54 KLUB 290030
SVRLUB
TXC169-263-290130-
/O.NEW.KLUB.SV.W.0063.120429T0030Z-120429T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT SAT APR 28 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GARZA COUNTY IN NORTHWEST TEXAS.
KENT COUNTY IN NORTHWEST TEXAS.
* UNTIL 830 PM CDT
* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR LAKE ALAN HENRY...OR 24 MILES SOUTHEAST OF POST...AND MOVING
NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CLAIREMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS.
DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY
MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3297 10106 3306 10114 3328 10095 3328 10062
3311 10052 3296 10052
TIME...MOT...LOC 0030Z 232DEG 19KT 3305 10099
$$
051 follow-up statement
053
WWUS54 KLUB 290107
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
807 PM CDT SAT APR 28 2012
TXC169-290116-
/O.CAN.KLUB.SV.W.0063.000000T0000Z-120429T0130Z/
GARZA TX-
807 PM CDT SAT APR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARZA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF GARZA COUNTY.
LAT...LON 3297 10080 3319 10081 3327 10061 3311 10052
3296 10052
TIME...MOT...LOC 0106Z 254DEG 38KT 3309 10064
$$
TXC263-290130-
/O.CON.KLUB.SV.W.0063.000000T0000Z-120429T0130Z/
KENT TX-
807 PM CDT SAT APR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KENT COUNTY UNTIL 830 PM CDT...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE
DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF
CLAIREMONT...OR 14 MILES SOUTHWEST OF JAYTON...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN KENT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3297 10080 3319 10081 3327 10061 3311 10052
3296 10052
TIME...MOT...LOC 0106Z 254DEG 38KT 3309 10064
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:59 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 28, 6:59 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 659 PM CDT SAT APR 28 2012 .DISCUSSION... FRONTAL BOUNDARY HAS BEEN SLOWLY LIFTING NORTHWARD INTO THE SOUTHERN ROLLING PLAINS...AND RECENTLY DEVELOPED A SMALL AREA OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHERN GARZA COUNTY EDGING TOWARDS KENT COUNTY. MAJORITY OF SHORT-RANGE GUIDANCE INDICATES ABOUT 2 TO 4 HOURS OF THUNDERSTORMS CROSSING ROLLING PLAINS. SEVERE THUNDERSTORM WATCH VALID UNTIL 07Z...HAIL AND WINDS PRIMARY THREATS...LOW RISK TORNADO THREAT NEAR FRONT. RMCQUEEN && .AVIATION... THUNDERSTORMS EXPECTED TO DRIFT CLOSE TO OR OVER KCDS AREA BY MID TO LATE EVENING...RETAINED TEMPO THUNDER GROUP...WHILE THUNDER UNLIKELY TO DEVELOP NEAR KLBB DURING THE EVENING. MIXED SIGNALS FOR BOTH LOCATIONS LATER TONIGHT...RETAINED PREVIOUS FORECAST FOR NOW FAVORING MVFR OR IFR CIGS DEVELOPING LATER TONIGHT. RMCQUEEN && .PREV DISCUSSION... /ISSUED 250 PM CDT SAT APR 28 2012/ SHORT TERM... PRIMARY FOCUS TODAY IS ON CONVECTION CHANCES...INCLUDING THE POSSIBILITY OF SEVERE CONVECTION...LATE THIS AFTERNOON INTO TONIGHT. RELATIVELY COOLER AND ONLY MODESTLY MOIST AIR HAS INVADED THE AREA IN THE WAKE OF THIS MORNING/S COLD FRONT. THIS FRONT HAS LOST ITS SOUTHWARD MOMENTUM AND STRETCHED ROUGHLY FROM THROCKMORTON TO SNYDER TO ANDREWS AT 19Z. UP TO THIS POINT THE FRONT HAS BEEN INACTIVE...BUT AS WE MOVE THROUGH THE REMAINDER OF THE AFTERNOON HOURS AND HEATING/MIXING PEAK...THIS MAY CHANGE. THE FRONT SHOULD BEGIN TO RETREAT SLOWLY NORTHWARD WITH MOISTURE CONVERGENCE INCREASING ALONG IT AS SOUTHEASTERLY WINDS INCREASE IN THE WARM SECTOR AND PULL BETTER MOISTURE NORTHWESTWARD. THERE DOES REMAIN SOME CIN IN PLACE...SO THIS CAPPING WILL HAVE TO BE OVERCOME...BUT AT LEAST SOME OF THE HIGH RESOLUTION MODELS AS WELL AS THE OPERATIONAL GFS AND NAM DO SUGGEST ISOLATED CONVECTION COULD DEVELOP IN THE VICINITY OF THE FRONT /CLIPPING THE SOUTHERN ROLLING PLAINS/ BY LATE THIS AFTERNOON OR THIS EVENING. MODERATE INSTABILITY AND MODEST DEEP LAYER SHEAR WILL SUPPORT SEVERE CONVECTION...INCLUDING SUPERCELLS...IF STORMS FORM. THE PRIMARY HAZARDS WITH THE ACTIVITY WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH AN ISOLATED TORNADO THREAT WILL EXIST WHERE LOW-LEVEL SHEAR IS MAXIMIZED NEAR THE QUASI-STATIONARY BOUNDARY. ATTENTION WILL THEN EXPAND FURTHER TO THE NORTH AS A SHORTWAVE TROUGH...CURRENTLY SEEN ON WV MOVING INTO NORTHWEST NM...BEGINS TO INFLUENCE THE AREA. THE WAVE...COUPLED WITH FAVORABLE JET DYNAMICS...AND AN INCREASING SOUTHERLY LLJ /AND IMPROVING MOIST WAA REGIME/ WILL RESULT IN MORE WIDESPREAD CONVECTION AND A POSSIBLE MCS LATER TONIGHT. CURRENTLY...IT APPEARS THE MOST FAVORED LOCATION FOR THE MCS WILL RESIDE ACROSS THE TEXAS PANHANDLE...THOUGH THE ENTIRE AREA WILL HAVE A SHOT AT SOME RAIN. MUCAPES AOA 1500 J/KG ACROSS ROUGHLY THE EASTERN HALF OF THE FA SUGGEST THAT THE ELEVATED CONVECTION WILL STILL POSE A HAIL THREAT...WITH ANY BETTER ORGANIZED ACTIVITY HAVING A WIND THREAT TOO. SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH TOMORROW WITH FAVORABLE JET DYNAMICS STILL IN PLACE...PERHAPS SOME EMBEDDED MID-LEVEL DISTURBANCES...AND GOOD LOW-LEVEL MOISTURE. HENCE...THUNDER CHANCES...INCLUDING THE PROSPECTS OF MORE SEVERE WEATHER...REMAIN IN THE FORECAST SUNDAY AFTERNOON. THE DETAILS...HOWEVER...REMAIN ELUSIVE...AS THE EVOLUTION OF THE SFC FEATURES WILL LIKELY REMAIN HEAVILY TIED TO ANY POSSIBLE MCS TONIGHT. FOR INSTANCE...THE 12Z TTU WRF INDICATES THAT A COLD POOL FROM THE PANHANDLE CONVECTION LATE TONIGHT WILL REINFORCE THE EFFECTIVE SFC FRONT AND GIVE IT A PUSH SOUTHWARD /PERHAPS EVEN INTO OR SOUTH OF THE FA/ BY LATE TOMORROW. NEEDLESS TO SAY...THE CONFIDENCE IN THE DETAILS OF HOW TOMORROW WILL EVOLVE REMAINS FAIRLY LOW. STILL...GIVEN THE INGREDIENTS AVAILABLE...HAVE MAINTAINED SOLID STORM CHANCES TOMORROW AFTERNOON...FAVORING THE NORTHERN AND WESTERN ZONES. IT SHOULD BE A RELATIVELY COOL DAY SUNDAY...WITH PLENTY OF CLOUD COVER AROUND AND HIGHS ONLY IN THE 70S FOR MOST. LONG TERM... SIGNALS ARE MIXED FOR SUNDAY NIGHT REGARDING SPREAD OF PRECIPITATION...BUT WITH ONE MORE PIECE OF UPPER LEVEL ENERGY PROGGED TO MOVE OVER THE SOUTH PLAINS...A LOW LEVEL BOUNDARY IN OR NEAR THE FCST AREA...AND ADEQUATE MOISTURE EITHER SIDE OF THE BOUNDARY...WOULD EXPECT PRECIP TO BLOSSOM DURING THE OVERNIGHT HOURS THEN SHIFT TO THE EAST OF THE AREA FOR MONDAY. STILL...MOS POPS HAVE DECREASED CONSIDERABLY LEADING TO LACK OF CONFIDENCE IN THE INHERITED LIKELY POPS. WILL NUDGE POPS DOWNWARD TO A POSITION BETWEEN THE PREVIOUS FCST AND 12Z MOS RUNS AS WOULD NOT BE SURPRISED TO SEE THOSE INCREASE WITH LATER RUNS. MONDAY THROUGH WEDNESDAY THEN TURNS INTO A SLOSHING DRYLINE SITUATION WITH THE ERN EXTENT OF DRYLINE MOVEMENT EACH DAY DETERMINING BEST LOCATION FOR SLIGHT CHANCE POPS. QUESTION EACH DAY WILL BE CAP STRENGTH WITH MODELS ATTM FAVORING SERN PANHANDLE MONDAY AND AGAIN TUESDAY BEFORE POSSIBLY SHIFTING JUST EAST OF THE AREA WEDNESDAY. BEYOND THAT FCST GETS MURKIER WITH THE POTENTIAL FOR A COLD FRONT INTO THE AREA THURSDAY PER THE GFS AND THE BUILDING OF A RIDGE TOWARD AND MAYBE OVER WEST TEXAS BY THE WEEKEND. LOTS OF UNCERTAINTY AND WILL THUS MAINTAIN A DRY FCST WITH NEAR STEADY TEMPS. SPEAKING OF WHICH...MOS TEMPS ABOUT 10 DEGREES WARMER THAN SEASONAL NORMS FOR HIGHS AND AROUND 5 TO 10 WARMER FOR LOWS APPEARS REASONABLE AND IN LINE WITH PREVIOUS FCST. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 71 53 86 52 / 30 30 40 10 10 TULIA 54 72 57 88 57 / 40 30 50 10 10 PLAINVIEW 55 71 58 89 57 / 30 30 50 10 10 LEVELLAND 56 76 57 90 58 / 20 30 40 10 10 LUBBOCK 57 75 60 89 60 / 20 30 40 10 10 DENVER CITY 56 79 58 91 58 / 20 30 30 10 10 BROWNFIELD 58 78 58 89 60 / 20 20 30 10 10 CHILDRESS 60 74 60 87 63 / 50 40 50 20 20 SPUR 60 78 59 87 61 / 30 30 40 20 20 ASPERMONT 64 78 61 88 63 / 30 20 40 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99/05
Hazardous weather outlook, Apr 28, 11:30 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SAT APR 28 2012 TXZ021>044-291630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...WITH THE BEST CHANCES ALONG AND EAST OF A HAPPY TO FLOYDADA TO POST LINE. ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON INTO THIS EVENING IN CLOSE PROXIMITY TO A FRONTAL BOUNDARY ACROSS THE SOUTHERN ROLLING PLAINS. IF STORMS CAN DEVELOP...THEY WILL BRING THE RISKS OF LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND PERHAPS AN ISOLATED TORNADO. LATER TONIGHT...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP FURTHER TO THE NORTH...WITH A POSSIBLE COMPLEX OF THUNDERSTORMS FORMING...FAVORING THE TEXAS PANHANDLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY RISKS WITH THE OVERNIGHT ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH TUESDAY...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE OVER MUCH OF THE AREA. SEVERE WEATHER WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:24 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 66 min |
| Apr 28, 8:41 PM CDT | Special Weather Statement | LUB | Motley | 34 min |
| Apr 28, 8:48 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 42 min |
| Apr 28, 9:11 PM CDT | Special Weather Statement | LUB | Motley | 34 min |
| Apr 28, 9:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent, King, Stonewall | 60 min |
| Apr 28, 9:40 PM CDT | Special Weather Statement | LUB | Childress, Hall | 35 min |
| Apr 28, 9:46 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 44 min |
| Apr 28, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Apr 28, 10:07 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King | 38 min |
| Apr 28, 10:23 PM CDT | Special Weather Statement | LUB | Hall, Motley | 22 min |
| Apr 28, 10:44 PM CDT | Special Weather Statement | LUB | Childress, Cottle, Hall, Motley | 31 min |
| Apr 28, 10:46 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 44 min |
| Apr 28, 10:48 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 27 min |
| Apr 28, 11:16 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 14 min |
| Apr 28, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 30 min |
| Apr 28, 11:37 PM CDT | Special Weather Statement | LUB | Childress | 23 min |
| Apr 28, 11:51 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 39 min |
| Apr 29, 12:27 AM CDT | Special Weather Statement | LUB | Childress | 18 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.